Tornadoes · United States · Tennessee · 2011
EF2 tornado, Citico Beach to Calderwood Dam, Tennessee, April 27, 2011
From Citico Beach to Calderwood Dam, this EF2 tornado ran 16.9 miles across Monroe and Blount counties on April 27, 2011, touching down at 9:35 PM EDT and reaching 440 yards wide. It killed nobody, and did $110,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mphthis tornado
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF2
- Date
- April 27, 2011
- Touchdown
- 9:35 PM EDT (01:35 UTC)
- Lifted
- 9:50 PM EDT (01:50 UTC)
- On the ground
- 15 minutes
- Path length
- 16.9 miles (27.2 km)
- Path width
- 440 yards (402 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $110,000
- Counties
- Monroe and Blount counties
- Touchdown point
- 35.509, -84.067
- Lift-off point
- 35.663, -83.841
- Record number
- 1104271935-01
What the Weather Service recorded
Favorable atmospheric conditions resulted in a deadly tornado outbreak across east Tennessee on the 27th. The thunderstorms produced more than 50 tornadoes across the east Tennessee area with 32 deaths and more than 200 injured. The tornadoes produced from light to heavy damage to hundreds of homes and businesses. Hail as large as baseballs was also reported.
Dog Gap Tornado. The Cherokee National Forest reported this tornado path that was less than a mile south of the EF4 Chilhowee track from two hours earlier. Aerial photographs from this tornado showed heavy tree damage in the heart of the path. The tornado dissipated just before getting to Chilhowee Lake.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
18 minutes of warning. NWS MRX issued a tornado warning for this county at 01:17 UTC, 18 minutes before the tornado touched down, in force until 02:00 UTC.
The county was under a tornado watch, issued at 20:36 UTC and running to 05:00 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 12:00 UTC | 06:00 UTC | Wind Advisory | MRX |
| 12:36 UTC | 15:07 UTC | Tornado Watch | MRX |
| 13:39 UTC | 14:45 UTC | Severe Thunderstorm Warning | MRX |
| 14:23 UTC | 14:45 UTC | Tornado Warning | MRX |
| 15:28 UTC | 20:36 UTC | Tornado Watch | MRX |
| 19:04 UTC | 20:00 UTC | Severe Thunderstorm Warning | MRX |
| 19:43 UTC | 20:30 UTC | Tornado Warning | MRX |
| 20:09 UTC | 21:00 UTC | Tornado Warning | MRX |
| 20:25 UTC | 21:30 UTC | Tornado Warning | MRX |
| 20:36 UTC | 05:00 UTC | Tornado Watch | MRX |
| 20:39 UTC | 23:30 UTC | Flood Advisory | MRX |
| 21:29 UTC | 21:45 UTC | Tornado Warning | MRX |
| 22:39 UTC | 23:36 UTC | Tornado Warning | MRX |
| 22:57 UTC | 02:00 UTC | Flash Flood Warning | MRX |
| 23:06 UTC | 00:00 UTC | Tornado Warning | MRX |
| 23:21 UTC | 00:00 UTC | Tornado Warning | MRX |
| 23:54 UTC | 00:45 UTC | Tornado Warning | MRX |
| 00:07 UTC | 01:00 UTC | Tornado Warning | MRX |
| 01:17 UTC | 02:00 UTC | Tornado Warning | MRX |
| 02:03 UTC | 10:00 UTC | Flood Warning | MRX |
| 02:14 UTC | 03:00 UTC | Tornado Warning | MRX |
| 02:49 UTC | 03:15 UTC | Tornado Warning | MRX |
| 02:52 UTC | 03:15 UTC | Tornado Warning | MRX |
| 03:13 UTC | 04:00 UTC | Tornado Warning | MRX |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Moderate Risk, with a 0.15 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 00:50 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the tornado touched down at Apr 27, 7:28 PM EDT, 2 hours 7 minutes earlier.
Area forecast discussion, Apr 27, 7:28 PM EDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
728 PM EDT WED APR 27 2011
.AVIATION...POWERFUL DAMAGING THUNDERSTORMS WILL CONTINUE TO AFFECT
TAF SITES EARLY IN THE PERIOD. SOME TORNADOES AND WINDS IN EXCESS
OF 60 MPH HAVE BEEN REPORTED WITH RECENT STORMS. A COLD FRONT WILL
MOVE EAST THROUGH THE TAF SITES AROUND 28/06Z. THE BULK OF THE DEEP
CONVECTION WILL HAVE MOVED NORTH AND EAST OF THE AREA. WINDS WILL
SHIFT TO THE SW - W AND REMAIN BREEZY THROUGH THE PERIOD. CIGS AND
VSBY WILL BE PREDOMINATELY VFR OUTSIDE OF STORMS.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY UNTIL 2 AM EDT THURSDAY FOR THE FOLLOWING ZONES:
CHEROKEE...CLAY.
TN...HIGH WIND WARNING UNTIL 2 AM EDT THURSDAY FOR THE FOLLOWING
ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY MOUNTAINS...
JOHNSON...SEVIER SMOKY MOUNTAINS...SOUTHEAST CARTER...
SOUTHEAST GREENE...SOUTHEAST MONROE...UNICOI.
WIND ADVISORY UNTIL 2 AM EDT /1 AM CDT/ THURSDAY FOR THE
FOLLOWING ZONES: ANDERSON...BLEDSOE...BRADLEY...CAMPBELL...
CLAIBORNE...EAST POLK...GRAINGER...HAMBLEN...HAMILTON...
HANCOCK...HAWKINS...JEFFERSON...KNOX...LOUDON...MARION...
MCMINN...MEIGS...MORGAN...NW BLOUNT...NORTH SEVIER...
NORTHWEST CARTER...NORTHWEST COCKE...NORTHWEST GREENE...
NORTHWEST MONROE...RHEA...ROANE...SCOTT TN...SEQUATCHIE...
SULLIVAN...UNION...WASHINGTON TN...WEST POLK.
VA...WIND ADVISORY UNTIL 2 AM EDT THURSDAY FOR THE FOLLOWING ZONES:
LEE...RUSSELL...SCOTT...WASHINGTON...WISE.
&&
SONHazardous weather outlook, Apr 27, 4:55 AM EDT, 16 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 455 AM EDT WED APR 27 2011 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-280900- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 455 AM EDT WED APR 27 2011 /355 AM CDT WED APR 27 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WITH A STRONG WIND FIELD WILL MOVE ACROSS THE TENNESSEE RIVER VALLEY TODAY...BRINGING THE POTENTIAL FOR A SIGNIFICANT OUTBREAK OF SEVERE THUNDERSTORMS BY THIS AFTERNOON AND EVENING. THERE WILL BE THE POTENTIAL FOR WIDESPREAD DAMAGING WINDS...VERY LARGE HAIL...HEAVY RAINFALL...AND TORNADOES. IN ADDITION...THERE WILL BE THE POTENTIAL FOR STRONG AND LONG-TRACK TORNADOES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. GH
In the hours before
Local storm report, Apr 27, 9:14 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
914 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND DMG MOHAWK 36.20N 83.06W
04/27/2011 GREENE TN LAW ENFORCEMENT
NUMEROUS TREES DOWN.
&&Local storm report, Apr 27, 9:21 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
921 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND DMG DUNLAP 35.37N 85.39W
04/27/2011 SEQUATCHIE TN LAW ENFORCEMENT
ROOF BLOWN OFF BUILDING.
0915 PM FLOOD DUNLAP 35.37N 85.39W
04/27/2011 SEQUATCHIE TN LAW ENFORCEMENT
FLOODING ON HWY 127.
&&Local storm report, Apr 27, 9:22 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
922 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 PM TORNADO 7 SSW ATHENS 35.36N 84.65W
04/27/2011 MCMINN TN TRAINED SPOTTER
POSSIBLE TORNADO
&&Local storm report, Apr 27, 9:29 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
929 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG 7 SSW MARYVILLE 35.65N 84.02W
04/27/2011 BLOUNT TN AMATEUR RADIO
CARPENTERS GRADE ROAD AND BERT GARNER LN
&&Local storm report, Apr 27, 9:30 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
930 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HAIL ATHENS 35.45N 84.60W
04/27/2011 E1.00 INCH MCMINN TN TRAINED SPOTTER
OCCURRING ON SOUTH JACKSON STREET.
&&Local storm report, Apr 27, 9:35 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
935 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0927 PM TORNADO 8 NNE ETOWAH 35.44N 84.47W
04/27/2011 MCMINN TN TRAINED SPOTTER
POSSIBLE TORNADO REPORTED
&&The air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Nashville Metro, TN (KBNA), 00:00Z
1.6 hours before the tornado, 246 km from the path. April 28, 2011.
- Mixed-layer CAPE
- 308 J/kg
- Mixed-layer CIN
- -100 J/kg
- Surface CAPE
- 24 J/kg
- Mixed-layer LCL
- 669 m above ground
- 0-6 km bulk shear
- 104 kt
- 0-1 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.3
- 0-3 km lapse rate
- 4.3 K/km
Nashville Metro, TN (KBNA), 12:00Z
10.4 hours after it, 246 km from the path. April 28, 2011.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -89859 J/kg
- Surface CAPE
- 1 J/kg
- Mixed-layer LCL
- 902 m above ground
- 0-6 km bulk shear
- 103 kt
- 0-1 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -82 m²/s²
- 0-3 km storm-relative helicity
- -80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 3.8 K/km
The radar
The Knoxville radar (KMRX), 82 km away, was scanning. The volume nearest the touchdown began at 01:34 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 22:54 UTC | TSTM WND DMG | 5 Sw Etowah | Mcminn, TN | ROOF BLOWN OFF HOME AND SEVERAL TREES DOWN IN THE COG HILL COMMUNITY. |
| 23:30 UTC | HAIL 1 | 6 Ne Greenback | Blount, TN | |
| 23:43 UTC | HAIL 1.75 | Loudon | Loudon, TN | |
| 23:46 UTC | HAIL 1 | 3 Nw Alcoa | Blount, TN | REPORTED AT MCGHEE TYSON AIRPORT. |
| 00:00 UTC | TSTM WND DMG | 7 Ssw Maryville | Blount, TN | CARPENTERS GRADE ROAD AND BERT GARNER LN |
| 00:00 UTC | HAIL 1.75 | Lenoir City | Loudon, TN | |
| 00:03 UTC | FUNNEL CLOUD | Vonore | Monroe, TN | |
| 00:04 UTC | HAIL 1 | Farragut | Knox, TN | |
| 00:05 UTC | FUNNEL CLOUD | Maryville | Blount, TN | FUNNEL CLOUD SEEN FROM MAPLE LANE BETWEEN MARYVILLE AND GREENBACK. |
| 00:05 UTC | HAIL 2 | 2 W Knoxville | Knox, TN | |
| 00:09 UTC | TORNADO | 1 Nw Maryville | Blount, TN | EF0. MAX WIND OF 70 MPH. |
| 00:10 UTC | HAIL 1 | Dandridge | Jefferson, TN | |
| 00:10 UTC | HAIL 1.75 | Friendsville | Blount, TN | |
| 00:10 UTC | HAIL 1.75 | Knoxville | Knox, TN | |
| 00:15 UTC | HAIL 2.75 | 2 Se Knoxville | Knox, TN | LARGE HAIL DAMAGED VEHICLES IN THE AREA. |
| 00:19 UTC | TSTM WND GST 70 | Knoxville | Knox, TN | OCCURRING ON THE UNIVERSITY OF TENNESSEE CAMPUS. |
| 00:19 UTC | HAIL 1.75 | Knoxville | Knox, TN | OCCURRING ON THE UNIVERSITY OF TENNESSEE CAMPUS. |
| 00:20 UTC | TSTM WND DMG | 2 W Alcoa | Blount, TN | MODERATE ROOF DAMAGE TO HOMES IN THE LOUISVILLE AREA. |
| 00:32 UTC | HAIL 1.25 | Knoxville | Knox, TN | OCCURRING AT INTERSECTION OF CENTRAL AND WOODLAND EAST OF INTERSTATE 275 AND JUST NORTH OF INTERSTATE 40. |
| 00:38 UTC | HAIL 1 | Farragut | Knox, TN | |
| 00:48 UTC | HAIL 2 | 3 Sw Dandridge | Jefferson, TN | |
| 01:12 UTC | TORNADO | 7 Ssw Athens | Mcminn, TN | POSSIBLE TORNADO |
| 01:15 UTC | HAIL 1 | Athens | Mcminn, TN | OCCURRING ON SOUTH JACKSON STREET. |
| 01:27 UTC | TORNADO | 8 Nne Etowah | Mcminn, TN | POSSIBLE TORNADO REPORTED |
| 01:30 UTC | HAIL 1.75 | Vonore | Monroe, TN | |
| 01:30 UTC | TORNADO | Mount Vernon | Monroe, TN | POSSIBLE TORNADO. TRAILER THROWN FROM ITS FOUNDATION. |
| 01:30 UTC | TORNADO | Tellico Plains | Monroe, TN | POSSIBLE TORNADO. ROOF DAMAGE TO NUMEROUS BUSINESSES. |
| 02:00 UTC | HAIL 1 | 2 Se Sevierville | Sevier, TN | |
| 02:08 UTC | TSTM WND DMG | Dandridge | Jefferson, TN | NUMEROUS TREES DOWN AT DOUGLAS CAMPGROUND. |
| 03:45 UTC | HAIL 1.25 | Townsend | Blount, TN |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2011 tornado in TennesseeEvery tornado in Tennessee since 1950Warnings in force in Tennessee nowThe forecast where you are
The other tornadoes of April 27, 2011
209 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| April 27 | 1:12 AM CDT | EF1 | Yazoo, MS | 9.7 | 250 | $70,000 | ||
| April 27 | 1:15 AM CDT | EF1 | Leflore, MS | 27.7 | 50 | $50,000 | ||
| April 27 | 1:24 AM CDT | EF1 | Leflore, MS | 3.2 | 100 | $50,000 | ||
| April 27 | 1:36 AM CDT | EF0 | LaSalle Parish, LA | 8.0 | 100 | $40,000 | ||
| April 27 | 1:40 AM CDT | EF2 | Holmes, MS | 12.3 | 1,760 | $100,000 | ||
| April 27 | 1:40 AM CDT | EF3 | Holmes, MS | 23.0 | 1,760 | $700,000 | ||
| April 27 | 1:51 AM CDT | EF2 | Attala, MS | 23.0 | 860 | $553,000 | ||
| April 27 | 1:51 AM CDT | EF0 | Holmes, MS | 1.7 | 50 | $25,000 | ||
| April 27 | 1:59 AM CDT | EF2 | Holmes, MS | 8.8 | 880 | $10,000 | ||
| April 27 | 2:06 AM CDT | EF1 | Grenada, MS | 1.9 | 150 | $60,000 | ||
| April 27 | 2:17 AM CDT | EF2 | Montgomery, MS | 11.7 | 1,760 | $425,000 | ||
| April 27 | 2:20 AM CDT | EF1 | Attala, MS | 0.5 | 50 | $25,000 | ||
| April 27 | 2:25 AM CDT | EF2 | Choctaw, MS | 6.8 | 1,750 | 2 | $350,000 | |
| April 27 | 2:29 AM CDT | EF1 | Winston, MS | 4.2 | 150 | $85,000 | ||
| April 27 | 2:29 AM CDT | EF3 | Choctaw, MS | 58.7 | 1,800 | 25 | $5.4 million | |
| April 27 | 2:37 AM CDT | EF2 | Webster, MS | 13.3 | 1,320 | 1 | 5 | $605,000 |
| April 27 | 2:47 AM CDT | EF1 | Winston, MS | 7.3 | 200 | $60,000 | ||
| April 27 | 3:20 AM CDT | EF1 | Noxubee, MS | 6.2 | 150 | $300,000 | ||
| April 27 | 3:43 AM CDT | EF2 | Tishomingo, MS | 9.3 | 150 | 1 | $500,000 | |
| April 27 | 4:01 AM CDT | EF1 | Lauderdale, AL to TN | 9.2 | 200 | $1,000 | ||
| April 27 | 4:03 AM CDT | EF2 | Kemper, MS to AL | 35.2 | 1,410 | $3.2 million | ||
| April 27 | 4:19 AM CDT | EF1 | Lauderdale, AL | 1.8 | 100 | 1 | ||
| April 27 | 4:27 AM CDT | EF2 | Pickens, AL | 14.4 | 1,232 | $1.8 million | ||
| April 27 | 4:41 AM CDT | EF3 | Pickens, AL | 22.5 | 704 | $741,000 | ||
| April 27 | 5:03 AM CDT | EF1 | Fayette, AL | 7.3 | 176 | 4 | $1.4 million | |
| April 27 | 5:17 AM CDT | EF3 | Tuscaloosa, AL | 20.3 | 200 | $9.3 million | ||
| April 27 | 5:18 AM CDT | EF3 | Walker, AL | 18.9 | 375 | 20 | $13 million | |
| April 27 | 5:38 AM CDT | EF2 | Lincoln, TN | 25.9 | 400 | |||
| April 27 | 5:40 AM CDT | EF1 | Marshall, TN | 2.9 | 100 | $75,000 | ||
| April 27 | 5:47 AM CDT | EF0 | Rutherford, TN | 2.1 | 50 | $8,000 | ||
| April 27 | 5:48 AM CDT | EF2 | Cullman, AL | 30.3 | 880 | 1 | ||
| April 27 | 5:50 AM CDT | EF1 | Shelby, AL | 3.4 | 100 | $3.7 million | ||
| April 27 | 5:50 AM CDT | EF1 | Lawrence, TN | 2.7 | 150 | 1 | $11,000 | |
| April 27 | 5:52 AM CDT | EF0 | Rutherford, TN | 1.6 | 75 | $50,000 | ||
| April 27 | 5:53 AM CDT | EF2 | Blount, AL | 3.2 | 200 | 3 | $9.3 million | |
| April 27 | 5:54 AM CDT | EF2 | Jefferson, AL | 7.8 | 200 | 20 | $18 million | |
| April 27 | 6:12 AM CDT | EF1 | Blount, AL | 14.8 | 200 | $42,000 | ||
| April 27 | 6:13 AM CDT | EF2 | Moore, TN | 2.0 | 75 | $25,000 | ||
| April 27 | 6:16 AM CDT | EF2 | St. Clair, AL | 3.8 | 200 | 5 | $865,000 | |
| April 27 | 6:20 AM CDT | EF1 | Marshall, AL | 11.0 | 75 | |||
| April 27 | 6:24 AM CDT | EF0 | Smith, TN | 3.4 | 50 | $5,000 | ||
| April 27 | 6:24 AM CDT | EF1 | Marshall, AL | 6.4 | 100 | |||
| April 27 | 6:30 AM CDT | EF2 | Marshall, AL | 20.0 | 880 | |||
| April 27 | 6:30 AM CDT | EF1 | Marshall, AL | 4.6 | 50 | |||
| April 27 | 6:30 AM CDT | EF1 | Marshall, AL | 3.4 | 100 | |||
| April 27 | 6:30 AM CDT | EF1 | Marshall, AL | 5.7 | 50 | |||
| April 27 | 6:32 AM CDT | EF1 | Green, KY | 3.1 | 150 | |||
| April 27 | 6:35 AM CDT | EF1 | Marshall, AL | 4.9 | 100 | |||
| April 27 | 6:35 AM CDT | EF1 | Marshall, AL | 0.3 | 50 | $10,000 | ||
| April 27 | 6:43 AM CDT | EF0 | Marshall, AL | 2.8 | 75 | |||
| April 27 | 6:45 AM CDT | EF0 | Coffee, TN | 1.7 | 50 | $5,000 | ||
| April 27 | 6:45 AM CDT | EF1 | Marshall, AL | 4.8 | 200 | |||
| April 27 | 6:45 AM CDT | EF1 | Marshall, AL | 6.9 | 300 | |||
| April 27 | 6:47 AM CDT | EF1 | Jackson, TN | 3.3 | 100 | $10,000 | ||
| April 27 | 6:49 AM CDT | EF0 | Jackson, TN | 2.0 | 50 | $20,000 | ||
| April 27 | 6:49 AM CDT | EF1 | Marshall, AL | 1.6 | 100 | |||
| April 27 | 6:50 AM CDT | EF1 | Warren, TN | 13.2 | 100 | $100,000 | ||
| April 27 | 6:58 AM CDT | EF1 | DeKalb, AL | 27.9 | 300 | 1 | ||
| April 27 | 7:02 AM CDT | EF1 | Monroe, KY | 5.9 | 550 | |||
| April 27 | 7:10 AM CDT | EF2 | DeKalb, AL | 5.8 | 200 | $30,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.